MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE SHEATH, STRYKEPROBE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

STRYKER ENDOSCOPY-SAN JOSE SHEATH, STRYKEPROBE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 0250070460
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device caught on fire.
 
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.
 
Additional Manufacturer Narrative
This complaint investigation was closed based on the device not received, therefore the reported failure mode was not confirmed.In the event that the device is received, the complaint will be reopened and the investigation will be updated with new results.Alleged failure: thermal event.Probable root cause: generator power malfunction.Material/design error.Conductive irrigant used.User error.The reported failure mode will be monitored for future reoccurrence.Note: the investigation was previously closed based on product not received.However, the product has now been physically received at stryker endoscopy, usa and the investigation has been re-opened.Investigation as follows is now based on product received.Alleged failure: per rep, product caught on fire in the or.Rep would like a report back to see if it was actually this product that caused it.Account is using obsolete bovie consoles.Bought new consoles but have not used probes with new consoles.No patient harm no adverse consequences no medical intervention.The probe did not catch fire in a patient.Cautery was not being activated when this happened outside of the patient.Account said out of the corner of their eye they saw a flame.The failures identified in the investigation is consistent with the complaint record.The probable root causes could be 1.Conductive irrigating or aspirating fluid used was inside the distal end, and contacted the probe and the sheath causing the sheath to melt, 2.Power set too high, 3.User misuse or overuse.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.Manufacture date is not known.
 
Event or Problem Description
It was reported that the device caught on fire.

Brand Name
SHEATH, STRYKEPROBE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer (Section G)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer Contact
chester rebugio
5900 optical court
san jose, CA 95138
4087542000
MDR Report Key18323173
Report Number0002936485-2023-01248
Device Sequence Number7035003
Product Code GEI
UDI-Device Identifier07613327051971
UDI-Public07613327051971
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K963765
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0250070460
Device Lot Number102222-06
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/15/2023
Initial Report FDA Received Date12/13/2023
Supplement Report FDA Received Date07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown